MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4004C0820
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an iliac aneurysm using penumbra coil 400s (pc400s) and a non-penumbra microcatheter.During the procedure, the physician successfully implanted two pc400s into the target location.While advancing the next pc400, the physician experienced resistance and noticed under fluoroscopy that the pc400 had unintentionally detached.Therefore, the detached pc400 and the microcatheter were removed together from the patient.The pc400 was then removed from the microcatheter.The procedure was completed using another coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was kinked and fractured, the pull wire was retracted out of the pusher assembly distal tip, and the detached embolization coil was not returned for evaluation.If the device is advanced against resistance, damage such as kinks may occur.Subsequently, if the kinked device is further manipulated, the kink may worsen to a fracture.This likely allowed the pull wire to retract from the pusher assembly distal tip, causing the embolization coil to detach.Based on the reported event, the root cause of resistance during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19386340
Report Number3005168196-2024-00200
Device Sequence Number4019610
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public814548010922
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4004C0820
Device Lot NumberF97189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Date Report Sent to FDA01/01/2005